Mississippi, 2001

Funnel Cloud in Mississippi, August 5, 2001

August 5, 2001 · NWS LIX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 5, 9:30 AM CST, 4 hours 40 minutes earlier.

Area forecast discussion, Aug 5, 9:30 AM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1030 AM CDT SUN AUG 5 2001

.NEW...A HURRICANE WARNING IS IN EFFECT E OF PQL.
    ...TROPICAL STORM WARNING FROM GRAND ISLE TO KPQL INCLUDING
        LAKES PONTCHARTRAIN AND MAUREPAS.
LA...TROPICAL STORM LAZ038-040-058-060>064-068>070.
MS....TROPICAL STORM WARNING MSZ080>082.

23

In the hours before

Special weather statement, Aug 5, 10:00 AM CST, 4 hours 10 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT SUN AUG 5 2001

...A HURRICANE WARNING IS IN EFFECT EAST OF PASCAGOULA MISSISSIPPI...
...A TROPICAL STORM WARNING IS IN EFFECT FROM GRAND ISLE LOUISIANA
   TO PASCAGOULA MISSISSIPPI...

.SYNOPSIS...
TROPICAL STORM BARRY WAS LOCATED MOVING TO THE NORTH AT 7 MPH. AN
UPPER LEVEL TROUGH WILL CONTINUE TO DEEPEN ACROSS THE MID SOUTH AND
PULL TROPICAL STORM BARRY NORTH. THE APPROACHING TROUGH WILL PRODUCE
SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTH MISSISSIPPI AND
SOUTHEAST LOUISIANA THIS AFTERNOON AND TONIGHT.

.COASTAL FLOODING...
NORTHEASTERLY WINDS AROUND 20 KNOTS WITH GUSTS TO 35 KNOTS LATER THIS
AFTERNOON OVER THE COASTAL WATER ZONES EAST OF THE MISSISSIPPI RIVER
WILL PRODUCE TIDES GENERALLY 2 FEET ABOVE NORMAL THROUGH TONIGHT.

.THUNDERSTORMS...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

ACTIONS...ALL INTERESTS SHOULD CLOSELY MONITOR THE LATEST INFORMATION
AND BULLETINS FROM THE TROPICAL PREDICTION CENTER AND NATIONAL
WEATHER SERVICE IN SLIDELL ON TROPICAL STORM BARRY.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET
AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Jackson

When
August 5, 2:10 PM CST
Where
Jackson County, 4 mi E of Moss Pt
Reported by
EMERGENCY MANAGER
Coordinates
30.463, -88.623 (the zone’s center; the record gives no point)

A funnel cloud was observed near the Mississippi and Alabama state line.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, August 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264105.